MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number THPX255
Medical Device Problem Codes Product Quality Problem (1506); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: n/a.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a hair was found inside the packaging of a 255cc mentor memorygel xtra breast implant prosthesis during a primary breast augmentation surgery.Additionally, it was indicated that the two layer plastic packaging was difficult to open and separate from one another was super glued together.However, the surgery commenced without any reported delays and a new implant was used to complete the implantation.No adverse events or patient consequences were reported.
 
Additional Manufacturer Narrative
On (b)(6) 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On (b)(6) 2025, mentor completed an evaluation on an image that was provided of the suspect medical device.Photo evaluation: upon visual evaluation of the image provided in the complaint, foreign matter is perceived in the implant.A photo was provided by the customer, and a black fiber that appears to be a hair is perceived between the inner and outer thermoform.Regarding the packaging being difficult to open, this could not be confirmed since there is no evidence.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 09, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted a visual inspection of the device.Visual analysis of the returned device determined that no hairs or foreign matters were found in/on the breast implant, also, the device was received without it¿s packaging and thermoform.However, a photo was provided by the customer, and a black fiber that appears to be a hair is perceived between the inner and outer thermoform.The hair may have been lost during shipment of the device.Regarding the packaging being difficult to open, this could not be confirmed since there is no evidence and the returned device was received without thermoform.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.The mentor microbiology department provided the sterility assurance records of the implanted device.The lot met all the sterilization parameters required to provide sterility assurance prior to release for distribution.In conclusion, the foreign matter (hair) reported cannot be confirmed as a manufacturing defect.The physical product was requested for further investigations and evaluations, where no hair was found in the device.This complaint cannot be ruled as a manufacturing defect as no hair was physically confirmed inside the device or evidence of packaging being difficult to open.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22142106
Report Number1645337-2025-06144
Device Sequence Number17960909
Product Code FTR
UDI-Device Identifier00081317025658
UDI-Public(01)00081317025658(17)291203(10)2015965
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHPX255
Device Lot Number2015965
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/22/2025
12/09/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date08/19/2025
12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown